EMAIL THIS PAGE TO A FRIEND

Nederlands tijdschrift voor geneeskunde

[Adverse drug reactions in three older patients, even without changes in medication].


PMID 12701389

Abstract

Two women, aged 77 and 73 years, and one man, aged 71 years, were admitted because of a serious adverse drug reaction (ADR). The first woman had a probable adverse drug reaction caused by digoxin after the addition of a NSAID (diclofenac) to a combination of digoxin and other drugs (furosemide and hydroquinine). The ADR due to digoxin is an example of a pharmacokinetic interaction. The second woman had serious orthostatic hypotension because of a pharmacodynamic interaction between three different antihypertensives. In the man, the ADR was hypoglycaemia while taking glibenclamide, a second generation sulfonylurea derivative. This was probably caused by declining renal function of a transplanted kidney because of bladder cancer. Doctors should be aware of ADRs in older patients, which also can occur when no changes in medication have taken place. In old age, any decline in vitality or function can be due to an ADR.

Related Materials

Product #

Image

Description

Molecular Formula

Add to Cart

254819
Hydroquinidine hydrochloride, 98%
C20H26N2O2 · HCl
337714
Hydroquinine, 98%
C20H26N2O2